Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Includes Expert Content
    why do i need a babysitter after treatment?
    avatar
    wovenway posted:
    the info they are sending home with after treatment says i should be supervised by a responsible adult for 24 hrs after. why is this? what could happen? i dont really have anyone who can stay with me, my husband takes me and brings me home from ECT and gets me settled in. today was only my 3rd treatment but so far i seem to mostly sleep afterwards.
    i also wondered if anyone experienced the feeling of dreaming while you are out? its just flashes of images, but i have woken up the last 2 sessions feeling like i was having nightmares but i couldnt tell you what they were about.
    Reply
     
    avatar
    deasertrose responded:
    wovenway, I don't remember the last time I had ECT. It's totally gone from my brain. My daughters told me that my mom moved in to take care of me. I couldn't drive, I couldn't cook< shot I couldn't even tire my own shoes. I don't remember if I knew I was having ECT in the beginning or not. I know I have severe memory loss but I don't know if that is from all the many pills I take. Sorry I couldn't give you a good answer. Maybe someone else can help ya. ((HUGS))
     
    avatar
    wovenway replied to deasertrose's response:
    know years ago when i was taking care of a friend while she was going through this she did need a keeper. it was like having a 2 yr old at home and she did have a lot of memory loss during that time period but that was close to 30 yrs ago and i dont feel like i am having that kind of disfunction. i dont think i am just in denial either. i have noticed a few things i have forgotten but its mostly things like who i talked with or what we talked about. i was expecting to have more or an experience like you did from what i observed years ago with my friend. when you get down to it i will do what they tell me (besides my husband has my keys! lol) i just want to get better.
     
    avatar
    Thomas L Schwartz, MD responded:
    Hi- ECT is a seizure and most patients after a seizure are tired, groggy, forgetful. Some more, some less. So if you get a lot of these after ECT you could in theory leave a stove on, leave a sink running, forget that you took your meds in the morning and take a second dose in error etc.. So it all depends how you are affected by ECT
     
    avatar
    wovenway replied to Thomas L Schwartz, MD's response:
    so far i dont seen to be having any big problems other than sleeping most of the day of ECT. my husband and i took the precaution of laying out my meds to minimize the chances of me taking them wrong or again. i also tell him i am taking them just as a back up. i felt a little better over the weekend this was after my 5th treatment it didnt last but i did have moments. but yesterday after treatment #6 was a really bad day for me. i was so depressed and restless. i would fall asleep and wake up a short time later crying. i see my doctor today and will be talking with him about this, although he isnt the one giving me the ECT. i just want this to be over. i want to feel like the person i used to be.
     
    avatar
    momwithdepressionanxietypanic replied to Thomas L Schwartz, MD's response:
    yes hello this is my first time writing on here i need some more info on meds and my health im in michigan my husband has a good job but no matter were i turn for help with doctors im not getting anywere..one doctor almost caused me to go to the hosptial ..i went and seen her on the 30 of oct 2012 and told her what i was taking and told her that i have issue with taking meds with what happen in the past ..well i told her i just started to take wellbutrin 100mg ones daily and then when i went an seen her see put me on 150mg of wellbutrin and then she gave me meds for this other meds that made me likesomethimg was going to happen with my life i didnt feel like myself and the meds that made me feel this way it is seroquel xlnever heard of it before so she said take the wellbutrin ones daily then the seroquel first and second day 50mg third day 1oomg 4day 150 the two day on 100 and 150 i was not myself told her about called no respond back called three times my mom was worried about my health so i called around taked to a doctor she said somthing could of happen to me. it could have caused me to have a seizure and didnt want me to take it anymore that it was harming me...so i now just started seeing this new doctor and i told her that im taking wellbutrin twice daliy and zanax cuz my family doctor moved everythimg up on that..she said that wellbutrin could be making my ANXIETY worse so she wants to lower it an put me on meds i have never heard of but only one and so i go to pick it up and the pharmist told me it was not safe to take all of these meds togather and talk to the doctor before taking them ...ok so she has me taking wellburtin 100mg and then effexor 75mg then after a week move up to 150mg..and klonpin twice a day 1mg and then lamotrigine25mg one a day for aweek then then move up twice a day..dont now what the lamotrigine is for so i told her what they said to me at walmart when i picked it up and she said that they should have never told me that taking all of them is unsafe want to have ur thoughts cuz i need some more help on this trying to get help but not wanting to trust doctors cuz what that one doctor did to me sorry that im saying this but what happen to me was scary never want to feel that way again didnt feel like myself felt like my head was going to explode and didnt like what was happing so i hope u can help me with this thanks lot


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.